Was it your idea or your doctors to take the break from the Wellbutrin? There are some very wise and experienced people in this thread offering suggestions that you should discuss with your doctor BEFORE you go off your medication. I've been taking anti-ds for forever and a day, and I've had doctors blame them for other health issues without any further research. Once, after I had been on Wellbutrin XL for a couple of years, I began to have digestive problems. When my doc looked up side effects of Wellbutrin, sure enough, gastro-intestinal distress was listed. His logic was that sometimes a person will suddenly develop an intolerance to their meds, regardless of how long they've been taking them. So he had me stop the med cold turkey, and took a wait-and-see approach. The next week I was in urgent care with severe abdominal cramping and lots of nasty bowel movements. THEY ran a couple of other tests and found out I had a very tenacious bacterial infection in my intestines. The Wellbutrin had nothing to do with it. Our doctors are so overworked that they will often go for the obvious and easiest solution first. In the meantime, we often suffer because of it.
Talk with you doctor about
other options if you are uncomfortable with stopping the wellbutrin. And remember that many of the members of this forum have been dealing with some of these problems for years. They have great insight and always a kind word. You made a good move by coming here with your question. I hope things work out for you. Keep us updated on how things are turning out.
Diagnosed w/ moderate UC in May '06, had symptoms for years prior to dx - currently flaring
Suffered from depression since I was 19
Asacol, Florastor, VSL#3, Wellbutrin XL, Prozac, multi-vitamin, and fexofenadine for allergies